Alert archive / North Carolina / Special Weather Statements in 2015

Special Weather Statement, NWS Blacksburg, VA

June 18, 2015Yadkin County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Jun 18, 2015, 2:21 PM EDT for Yadkin County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 2:21 PM EDT (18:21 UTC)
Expired
Jun 18, 2015, 2:45 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WWUS81 KRNK 181821
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT THU JUN 18 2015
 
NCZ019-020-181845-
WILKES-YADKIN-
221 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT 
WESTERN YADKIN AND SOUTHEASTERN WILKES COUNTIES...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS OVER WINDY GAP...MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOONVILLE...
BROOKS CROSSROADS...
LONE HICKORY...
WINDY GAP...
AND SWANCREEK. 

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3603 8110 3612 8114 3625 8072 3606 8065
      3605 8073 3606 8098 3604 8105 3603 8106
TIME...MOT...LOC 1821Z 262DEG 25KT 3609 8096 
$$

CF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 12:44 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 18, 12:44 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1244 PM EDT THU JUN 18 2015

.SYNOPSIS...
UPPER LEVEL RIDGING ACROSS THE SOUTHEAST STATES WILL REMAIN IN
PLACE FOR THE REMAINDER OF THIS WEEK. A WEAK FRONT NORTH OF THE
AREA WILL OSCILLATE ACROSS THE REGION INTO THE WEEKEND AND BE THE
MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THIS BOUNDARY WILL
LIKELY INTERACT WITH MOISTURE FROM THE REMNANTS OF TROPICAL
DEPRESSION BILL TO BRING MORE WIDESPREAD SHOWERS AND STORMS
SATURDAY NIGHT AND EARLY SUNDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM EDT THURSDAY...

WEAK FRONT HAS SLIPPED BACK NORTH OF THE REGION THIS MORNING WITH
OVERALL WEST TO SW FLOW ACROSS THE AREA AND DRIER AIR ALOFT AS
SEEN OFF MORNING SOUNDINGS. ALSO GIVEN LOWER PWATS AND DEEP
WESTERLY FLOW THROUGH THE COLUMN...APPEARS CONVECTIVE THREAT MUCH
LOWER AT LEAST EARLY ON ESPCLY WITH THE LOW LEVEL THETA-E GRADIENT
NOW TO THE NE UNDER LACK OF FORCING ALOFT. APPEARS BEST FOCUS WILL
AGAIN BE WITH CONVERGENCE ACROSS THE WESTERN SLOPES WHERE MORE IN
THE WAY OF DIFFERENTIAL HEATING APPEARS LIKELY. STRENGTH AND
DEGREE OF MIXING WITH THE WEST WIND AND CORRESPONDING DOWNSLOPE
THE KEY TO SHRA/TSRA DEVELOPMENT FROM THE BLUE RIDGE EAST AS
SHOULD SEE QUITE A BIT LESS OR DELAYED COVERAGE IF WINDS STAY
BETTER MIXED INTO AT LEAST MID AFTERNOON. LATEST HRRR AGAIN THE
WETTEST WITH ISOLATED DEVELOPMENT BLUE RIDGE AND SOME CLUSTERING
SE WEST VA LATER ON WHEN MIXING WEAKENS AND PERHAPS A FAINT
UPSTREAM WEAK IMPULSE APPROACHES. REMAINDER OF SOLUTIONS INCLUDING
THE 12Z NAM MUCH LESS AMBITIOUS...WITH COVERAGE MAINLY WEST THIS
EVENING WHEN CAPPING ALOFT FADES...AND MOISTURE DEPTH INCREASES
AHEAD OF THE FRONT THAT WILL BE SAGGING BACK SOUTH LATE. THUS
TRIMMED BACK POPS WHILE RUNNING WITH LOW CHANCES WEST...AND
MAINLY 20-30 COVERAGE BLUE RIDGE EAST WHERE THE FLOW MAY BACK SW A
LITTLE MORE.

OTRW ANOTHER VERY HOT/HUMID AFTERNOON UNDER MOSTLY/PARTLY SUNNY
SKIES PER CI/CU...WITH THICKNESS PUSHING MID/UPPER 90S EAST GIVEN
WEAK DOWNSLOPE AND 85-90 WEST.

PREVIOUS DISCUSSION AS OF 430 AM EDT THURSDAY...

STARTING THE DAY OFF WITH A FOG IN A COUPLE AREAS THANKS TO WET
SOILS FROM RAINFALL WEDNESDAY EVENING...AS WELL AS LIGHT WINDS
AND DECREASING CLOUD COVER. ANY FOG WHICH DEVELOPS WILL BE QUICK
TO BURN OFF AFTER 9 AM AS HEATING INCREASES.

THE WEATHER PATTERN IN THE LOW LEVELS WILL BE MORE DOMINATED BY
WEAK HIGH PRESSURE OVER THE CENTRAL APPALACHIANS TODAY...RESULTING
IN GENERALLY WESTERLY WINDFLOW. UPPER LEVEL RIDGING REMAINS ACROSS
THE SOUTHEAST AND MID ATLANTIC STATES THIS MORNING...HOWEVER THE
RIDGE WILL GRADUALLY WEAKEN THROUGH THE DAY...ALLOWING SUBTLE
DISTURBANCES TO PASS ACROSS THE AREA. EXPECT SPOTTY SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS THE MOUNTAINS...ESPECIALLY ALONG
THE BLUE RIDGE...GENERALLY ALONG AND SOUTH OF HIGHWAY 460
BEGINNING AROUND LUNCHTIME AS ONE SUCH DISTURBANCE ENTERS FROM THE
WEST. AS THE DISTURBANCE PUSHES EAST OF THE BLUE RIDGE DURING THE
AFTERNOON AND EVENING...EXPECT THE THUNDERSTORMS TO BECOME BETTER
ORGANIZED...LIKELY SOLIDIFYING INTO A BROKEN LINE AS THEY PASS
ACROSS THE SOUTHSIDE. STRONG HEATING TODAY FROM THE DOWNSLOPE
WINDFLOW WILL ALLOW THE LOW LEVELS TO DRY OUT...INCREASING THE
THREAT FOR STRONG WINDS WITH THE THUNDERSTORM ACTIVITY...ALTHOUGH
CANNOT RULE OUT HAIL AND HEAVY RAIN WITH SOME OF THE LARGER
STORMS.

AS THIS AREA OF THUNDERSTORMS EXITS...WILL ALSO HAVE TO KEEP AN
EYE TO OUR NORTHWEST THURSDAY EVENING INTO EARLY FRIDAY AS ANOTHER
POTENTIAL SYSTEM APPROACHES FROM THE OHIO RIVER. STILL A LITTLE
DIFFICULT TO SAY AT THIS POINT HOW FAR INTO OUR AREA THESE STORMS
WILL ADVANCE OR WHAT SHAPE THEY WILL BE IN WHEN THEY ARRIVE...BUT
GIVEN THE TIMING OF THEIR PASSAGE...EXPECT THAT THEY WILL BE BELOW
SEVERE INTENSITY.

THE COMBINATION OF RIDGING ALOFT AND DOWNSLOPE WINDS IN THE LOW
LEVELS WILL MAKE FOR ANOTHER VERY WARM DAY...ESPECIALLY ACROSS THE
SOUTHSIDE WHERE TEMPERATURES WILL AGAIN CLIMB INTO THE UPPER 90S.
OTHERWISE...EXPECT LOW TO MID 90S ELSEWHERE ACROSS THE PIEDMONT...
AND MID/UPPER 80S ACROSS THE MOUNTAINS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 445 AM EDT THURSDAY...

EXPECT BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY AS
THE COLD FRONT NEAR THE OHIO RIVER SINKS SOUTHWARD. CONVECTION
WILL PULSE UP DURING LATE MORNING AND EARLY AFTERNOON...HOWEVER
ANOTHER DISTURBANCE APPROACHING FROM THE NORTHWEST WILL BRING MORE
ORGANIZED THUNDERSTORM ACTIVITY ACROSS OUR AREA DURING THE
EVENING. UPPER LEVEL SUPPORT AND INSTABILITY APPEAR TO BE MODEST...
HOWEVER WOULD NOT BE SURPRISED TO SEE A FEW STORMS BECOME SEVERE.
THE MAIN ACTIVITY WILL PUSH EAST OF OUR AREA LATE FRIDAY NIGHT...
LEAVING ONLY LINGERING SHOWERS EARLY SATURDAY MORNING AS THE COLD
FRONT PUSHES SOUTHWARD ACROSS THE PIEDMONT...BRINGING WITH IT A
NORTHEASTERLY WINDSHIFT ACROSS THE AREA.

ENHANCED LOW LEVEL CONVERGENCE ALONG THE RIDGELINES COMBINED WITH
INCREASING UPPER LEVEL TROUGHING ASSOCIATED WITH THE REMNANTS OF
TROPICAL DEPRESSION BILL WILL TRIGGER ANOTHER ROUND OF PULSE
VARIETY STORMS BEGINNING LATE SATURDAY MORNING. HOWEVER...THE
MAIN ENERGY ASSOCIATED WITH BILL WILL NOT ARRIVE UNTIL SATURDAY
NIGHT. MODELS ARE IN BETTER AGREEMENT THIS MORNING THAT THE SYSTEM
WILL PASS UP THE OHIO RIVER VALLEY...DRAWING WITH IT A PLUME OF
DEEP TROPICAL MOISTURE...WITH PWATS AROUND 2.2 INCHES COMING INTO
THE APPALACHIAN CHAIN. BELIEVE THE SYSTEM WILL PLAY OUT AS A SOLID
LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN AS IT ENTERS OUR AREA
SATURDAY NIGHT...AFFECTING MAINLY THE MOUNTAINS OF VIRGINIA AND
WEST VIRGINIA. THE REMNANTS OF BILL WILL MOVE QUICKLY HOWEVER...SO
DO NOT BELIEVE THAT HEAVY RAIN WILL LAST FOR MORE THAN A FEW HOURS
BEFORE EXITING THE AREA.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 PM EDT WEDNESDAY...

ON MONDAY THE TS REMNANTS WILL BE OFF THE NEW ENGLAND COAST AND GETTING
ABSORBED BY ANOTHER LOW/FRONTAL SYSTEM SWEEPING THROUGH THE NORTHEAST.
THERE IS NOTHING TO PUSH THIS FRONT THROUGH OUR REGION SO IT WILL
SIMPLY PIVOT/MEANDER ACROSS THE AREA AS THE UPPER PATTERN STARTS TO
AMPLIFY AGAIN WITH A RIDGE BECOMING REESTABLISHED OVER THE EASTERN US.
THIS WILL KEEP US LOCKED INTO THE HEAT WELL INTO NEXT WEEK. AS THE
UPPER RIDGE BUILDS IN FROM THE WEST THIS MAY BE ENOUGH TO GRADUALLY
NUDGE THE FRONTAL BOUNDARY TO THE NORTHEAST. HOWEVER...IT APPEARS THAT
THE BOUNDARY WILL LINGER OVER THE REGION THROUGH THE FIRST PART OF NEXT
WEEK AND LEAVE US VULNERABLE TO UPSTREAM MCS DEVELOPMENT SLIDING INTO
THE REGION FROM THE NORTHWEST. WITHOUT ANYTHING DEFINITIVE TO LATCH ON
TO WILL KEEP POPS LOW AND WAIT FOR THE SITUATION TO DEFINE ITSELF
OVER THE NEXT FEW DAYS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 1235 PM EDT THURSDAY...

ANOTHER WARM MUGGY AFTERNOON IN STORE WITH AFTERNOON BUILD-UPS
AND WIDELY SCATTERED THUNDERSTORMS RESULTING IN BRIEF MVFR TO IFR
CONDITIONS ESPCLY OVER THE MOUNTAINS. ASIDE FROM THE THUNDERSTORM
THREAT AND EARLY MORNING FOG...CONDITIONS TO REMAIN PRIMARILY VFR
THROUGH THE VALID TAF PERIOD. WITH HIGH PRESSURE CENTERED TO THE
SOUTH...WINDS AROUND THE PERIPHERY OF THE HIGH WILL RESULT IN
WESTERLY WIND FLOW OVER THE FORECAST AREA...GUSTY AT TIMES ESPCLY
THIS AFTERNOON.

FOG AGAIN OVERNIGHT DEPENDENT UPON THE DEGREE OF RAINFALL THIS
AFTERNOON/EVENING WITH POTENTIAL TO SEE AREAS OF LIFR/IFR IN
FOG/STRATUS IN THE VALLEYS LATE AND EVEN MVFR ELSEWHERE THAT
RECEIVES A HEAVY SHOWER. FOR NOW WILL TREND TOWARD PERSISTENCE
FROM LAST NIGHT AND INCLUDE A PERIOD OF MVFR IN FOG AT ALL
LOCATIONS EXCLUDING KROA/KBLF...WITH MVFR AT KLYH/KDAN AND IFR
AROUND KBCB/KLWB.

REPEAT PERFORMANCE LIKELY ON FRIDAY WITH FOG GIVING WAY TO MORE
BUILD-UPS BY AFTERNOON WITH AT LEAST SCATTERED TO WIDELY SCATTERED
COVERAGE INTO THE EVENING.

MODELS INDICATE THAT THE PERSISTENT UPPER LEVEL RIDGE ACROSS THE
SOUTHEAST/MID ATLANTIC STATES WILL BE WEAKEN WITH TIME AS THE
REMNANTS OF TS BILL MOVE NORTHEAST. THIS WILL ALLOW FOR
INCREASING COVERAGE OF SHOWERS ACROSS THE AREA THIS WEEKEND.
MODELS SUGGEST THE BEST LIFT OVER OUR AREA FROM TS BILL WILL OCCUR
SATURDAY NIGHT INTO EARLY SUNDAY WITH POTENTIAL FOR A PERIOD OF
MODERATE TO HEAVY RAIN ASSOCIATED WITH MVFR/IFR CONDITIONS.

SOMEWHAT DRIER AIR LOOKS TO ARRIVE EARLY NEXT WEEK BUT IMPULSES
TRACKING SOUTHEAST FROM THE UPPER MIDWEST MAY BRING A COUPLE
ROUNDS OF SHOWERS/STORMS AND POSSIBLE SUB-VFR MONDAY INTO TUESDAY.

&&

.CLIMATE...
AS OF 430 AM EDT THURSDAY...

RECORD HIGHS FOR THURSDAY JUNE 18TH...

STATION RECORD HIGHS/YEAR
ROANOKE 97/1925
LYNCHBURG 96/1944
DANVILLE 96/2007
BLACKSBURG 88/2014
BLUEFIELD 90/2007
LEWISBURG 89/2014

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/NF
NEAR TERM...JH/NF
SHORT TERM...NF
LONG TERM...MBS
AVIATION...JH/NF/PM
CLIMATE...JH/PM
Hazardous weather outlook, Jun 18, 5:14 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 AM EDT THU JUN 18 2015

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-190915-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
514 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING...A FEW OF WHICH MAY BECOME SEVERE. THE MAIN THREAT WOULD
BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDELY SCATTERED STRONG STORMS ARE EXPECTED FRIDAY...BECOMING
MORE NUMEROUS THIS WEEKEND AS THE REMNANTS OF TROPICAL STORM
BILL CROSSES THE REGION FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 12:25 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1225 PM EDT THU JUN 18 2015

WVZ507-508-181700-
EASTERN GREENBRIER-WESTERN GREENBRIER-
1225 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN GREENBRIER COUNTY...

AT 1224 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUO...MOVING EAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RENICK...
FALLING SPRING...
TROUT...
DUO...
AND LEONARD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3814 8036 3811 8036 3805 8027 3804 8021
      3804 8020 3795 8035 3808 8072 3819 8054
TIME...MOT...LOC 1624Z 288DEG 23KT 3809 8051

CF
Special weather statement, Jun 18, 12:45 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 PM EDT THU JUN 18 2015

NCZ019-181715-
WILKES-
1245 PM EDT THU JUN 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL WILKES COUNTY...

AT 1245 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HALLS MILLS TO NEAR DARBY...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILBAR...
MC GRADY...
TRAPHILL...
MILLERS CREEK...
AND HAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3605 8139 3607 8141 3608 8143 3609 8146
      3609 8147 3610 8148 3610 8151 3611 8154
      3636 8125 3634 8099 3604 8135
TIME...MOT...LOC 1645Z 258DEG 21KT 3630 8125 3614 8146

CF
Special weather statement, Jun 18, 1:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 PM EDT THU JUN 18 2015

NCZ002-019-181800-
WILKES-ALLEGHANY-
130 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN WILKES AND SOUTHEASTERN ALLEGHANY COUNTIES...

AT 130 PM EDT...A STRONG THUNDERSTORM WAS OVER ABSHERS...MOVING EAST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TRAPHILL...
ABSHERS...
STONE MOUNTAIN STATE PARK...
ROARING GAP...
AND DOUGHTON PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3642 8122 3652 8102 3645 8097 3645 8098
      3642 8096 3640 8097 3638 8094 3637 8093
      3637 8091 3633 8089 3632 8115
TIME...MOT...LOC 1730Z 250DEG 15KT 3639 8113

CF
Local storm report, Jun 18, 1:43 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
143 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     5 W AXTON               36.68N 79.80W
06/17/2015                   HENRY              VA   EMERGENCY MNGR

            SEVERAL TREES DOWN AND DAMAGE TO GOLF COURSE AT CHATMOSS
            COUNTY CLUB.

&&

PHYSELL
Special weather statement, Jun 18, 1:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 PM EDT THU JUN 18 2015

NCZ003-181830-
SURRY-
158 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN SURRY COUNTY...

AT 157 PM EDT...A STRONG THUNDERSTORM WAS OVER BOTTOM...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
BOTTOM...
MOUNTAIN PARK...
AND TOAST.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3634 8090 3635 8090 3637 8092 3645 8097
      3649 8094 3656 8079 3655 8052 3632 8087
TIME...MOT...LOC 1757Z 240DEG 16KT 3647 8079

CF
Special weather statement, Jun 18, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT THU JUN 18 2015

NCZ019-020-181845-
WILKES-YADKIN-
221 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT
WESTERN YADKIN AND SOUTHEASTERN WILKES COUNTIES...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS OVER WINDY GAP...MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOONVILLE...
BROOKS CROSSROADS...
LONE HICKORY...
WINDY GAP...
AND SWANCREEK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3603 8110 3612 8114 3625 8072 3606 8065
      3605 8073 3606 8098 3604 8105 3603 8106
TIME...MOT...LOC 1821Z 262DEG 25KT 3609 8096

CF

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:38 PM EDTSpecial Weather StatementRNKPatrick37 min
Jun 17, 9:30 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford60 min
Jun 17, 9:55 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford35 min
Jun 17, 10:16 PM EDTSevere Thunderstorm WarningRNKFloyd59 min
Jun 17, 10:35 PM EDTSpecial Weather StatementRNKCarroll55 min
Jun 17, 10:40 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd53 min
Jun 17, 10:53 PM EDTSpecial Weather StatementRNKFranklin52 min
Jun 17, 11:07 PM EDTSpecial Weather StatementRNKBedford, Campbell, City of Lynchburg53 min
Jun 17, 11:27 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry48 min
Jun 17, 11:42 PM EDTSpecial Weather StatementRNKCampbell, Pittsylvania, City of Danville63 min
Jun 18, 12:29 AM EDTSpecial Weather StatementRNKCharlotte, Halifax61 min
Jun 18, 1:51 AM EDTSpecial Weather StatementRNKCity of Danville24 min
Jun 18, 2:21 AM EDTAreal Flood AdvisoryRNKHalifax, Pittsylvania, City of Danville3 hr
Jun 18, 2:36 PM EDTSpecial Weather StatementRNKPatrick39 min
Jun 18, 2:38 PM EDTSpecial Weather StatementRNKSmyth37 min
Jun 18, 3:14 PM EDTSpecial Weather StatementRNKSmyth31 min
Jun 18, 3:17 PM EDTSpecial Weather StatementRNKPatrick58 min
Jun 18, 3:42 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg63 min
Jun 18, 3:59 PM EDTSpecial Weather StatementRNKBuckingham31 min
Jun 18, 4:17 PM EDTSpecial Weather StatementRNKCity of Galax43 min
Jun 18, 4:21 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham54 min
Jun 18, 4:25 PM EDTSpecial Weather StatementRNKGiles50 min
Jun 18, 4:41 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem64 min
Jun 18, 4:46 PM EDTSpecial Weather StatementRNKBland59 min
Jun 18, 4:56 PM EDTSpecial Weather StatementRNKAppomattox, Bedford, Campbell, City of Lynchburg64 min
Jun 18, 5:33 PM EDTSpecial Weather StatementRNKTazewell57 min
Jun 18, 5:53 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin52 min
Jun 18, 6:15 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania60 min
Jun 18, 6:48 PM EDTSevere Thunderstorm WarningRNKTazewell45 min
Jun 18, 7:03 PM EDTSpecial Weather StatementRNKCharlotte, Halifax57 min
Jun 18, 7:54 PM EDTSpecial Weather StatementRNKSmyth, Tazewell51 min
Jun 17, 11:50 PM EDTSevere Thunderstorm WarningRNKCaswell25 min
Jun 18, 2:37 AM EDTSpecial Weather StatementRNKPerson23 min
Jun 18, 12:45 PM EDTSpecial Weather StatementRNKWilkes30 min
Jun 18, 1:30 PM EDTSpecial Weather StatementRNKAlleghany30 min
Jun 18, 1:58 PM EDTSpecial Weather StatementRNKSurry32 min
Jun 18, 2:33 PM EDTSpecial Weather StatementRNKAshe27 min
Jun 18, 2:54 PM EDTSpecial Weather StatementRNKAlleghany36 min
Jun 18, 3:31 PM EDTSpecial Weather StatementRNKStokes59 min
Jun 18, 6:01 PM EDTSpecial Weather StatementRNKWilkes44 min
Jun 17, 9:34 PM EDTSpecial Weather StatementRNKGreenbrier56 min
Jun 18, 12:25 PM EDTSpecial Weather StatementRNKGreenbrier35 min
Jun 18, 3:33 PM EDTSpecial Weather StatementRNKSummers57 min

Nearby

Special Weather Statements in North Carolina, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.